| Catalog Number |
GLM930080 |
| Medical Device Problem Code |
Positioning Problem (3009)
| Health Effect - Clinical Code |
Ruptured Aneurysm (4436)
| Date of Event |
07/04/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device remains implanted; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Aneurysm perforation is a known potential complication associated with all endovascular embolization procedures.There were no alleged quality issues related to the used galaxy g3 mini microcoil, as the device performed as intended.The treating physician was uncertain if perforation was causes by the coil or the microcatheter; therefore, the correlating relationship between the event to the used cerenovus device as a contributing factor cannot be ruled out entirely.Additionally, the severity of the event is unknown, and a surgical intervention was used to preclude patient harm.Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported, via a healthcare professional, that a galaxy g3 mini 3mm x 8cm (glm930080/ lot # unknown) was used for an endovascular embolization procedure.During the procedure, an aneurysm perforation occurred.The event was reported as such, ¿aneurysm perforation while using spectra coils.Unsure if the perforation was cause by the coils or the microcatheter.Micro balloon catheter had been used to stop block flow and coils have been deployed to arrest blood flow.¿ clinical outcome experienced by the patient was reported as such, ¿balloon have been inflated fast enough that no blush or blood pool have been detected after procedure.¿ it is unknown if the procedure was successfully completed.The patient¿s post-procedure status is unknown.Additional information was received on 12-jul-2024.Summary: per the information received, the lot number for the implanted galaxy g3 coil was unobtainable.The treating physician did not express any comment regarding possible causes or contributing factors for the event.The patient¿s neurological status after the perforation/rupture is unknown.Regarding the devices implanted prior to the event, it was commented, ¿first devices implanted in the aneurysm.They continued with a smaller spectra coil after.¿ regarding what was being done procedurally when the rupture occurred, it was said, ¿flow blocked immediately with the scepter balloon already in place in the aca.Anesthetist gave drug to drop the patient pressure.Deployment of the the 2 coils.Validation of blush and blood leaking in the brain, nothing seen on images.Management post-op in the icu with pressure management accordingly.¿ regarding if there were any device performance issues related to the event (i.E.Resistance/friction, excessive movement/instability of the microcatheter, positioning difficulty of the coil), it was said, ¿difficulty positioning our coils.Instability of the microcatheter in the aneurysm, kickback from our coils.¿ the perforation was treated by ¿patient [blood] pressure management, and coils deployment to stop hemorrhaging.¿ the aneurysm was considered to be successfully treated; ¿considered to be successful.Flow diverted after implantation of 2 coils, no blush post op.¿ the current status of the patient was unknown.Patient demographics and medical history were unobtainable.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 29-jul-2024.Summary: per the information received, the manufacturer of the used microcatheter is unknown.¿for the micro catheter with balloon, they are usually using specter or specter mini for all their aneurysm coiling cases.¿ a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.